Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 26, NWS Tulsa, OK

March 6, 1995Latimer County, LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 6, 1995, 8:50 PM CST for Latimer County, LeFlore County, Oklahoma. It was in force for 40 min.

The area

The counties it named.

The facts

Issued
Mar 6, 1995, 8:50 PM CST (02:50 UTC)
Expired
Mar 6, 1995, 9:30 PM CST
In force
40 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Latimer County, OK, LeFlore County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.8 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1995-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1995-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
102 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
620 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
-35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 070252 RRA
SVRTUL
OKC077-079-070330-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
850 PM CST MON MAR 6 1995
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  930 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN SOUTHEAST OKLAHOMA
 
   ...SOUTHEASTERN LATIMER COUNTY...WESTERN AND NORTHERN LE FLORE COUNTY
 
AT 849 PM WEATHER RADAR INDICATED A SEVERE THUNDERSTORM JUST WEST OF
TALIHINA. MOVEMENT WAS TO THE NORTHEAST AT 30 MILES AN HOUR. OTHER
STRONG STORMS EXTENDED FROM TALIHINA TO NEAR FORT SMITH WHICH COULD
ALSO BECOME SEVERE.
 
HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 4:09 PM CST, 4 hours 41 minutes earlier.

Area forecast discussion, Mar 6, 4:09 PM CST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
410 PM CST MON MAR 6 1995

THE COLD FRONT HAS MADE PROGRESS INTO THE TEXAS PANHANDLE AND
NORTHWEST AND NORTH CENTRAL OKLAHOMA SINCE 18Z.  ALSO THE WINDS
HAVE BECOME MORE NORTH THAN EAST ACROSS CENTRAL AND WESTERN
KANSAS.  THUS...THE FRONT IS POISED TO PUSH ACROSS MUCH OF
EASTERN OKLAHOMA THIS EVENING AND OUT OF FAR PORTIONS OF EAST
CENTRAL AND SOUTHEAST OKLAHOMA DURING THE EARLY MORNING HOURS
TUESDAY.  KINX 88-D HAS HAD ECHOES FORMING A LITTLE AHEAD AND TO
THE NORTHWEST OF THE FRONT OR TO THE NORTHWEST OF A OKC-TUL-JLN
LINE.  THIS IS A SIGN OF THE DYNAMICS THAT WILL BE MOVING INTO
EASTERN OKLAHOMA AHEAD OF AN UPPER TROUGH SEEN IN WATER VAPOR
PICS FROM THE NEBRASKA-WYOMING BORDER INTO WESTERN NEW MEXICO AT
21Z.  EXPECT WIDESPREAD RAIN AND A FEW THUNDERSTORMS TO DEVELOP
ACROSS EASTERN OKLAHOMA THIS EVENING AND DURING THE EARLY MORNING
TUESDAY AS THIS TROUGH INTERACTS WITH THE COLD FRONT.  EXPECT THE
RAIN TO OCCUR RIGHT ALONG AND BEHIND THE FRONT.  THE ETA AND NGM
SHOW SUFFICIENT LIFT AND MOISTURE BEHIND THE FRONT FOR THE
PRECIPITATION TO LAST INTO TUESDAY MORNING.  THE 0C LINE ON THE
850 MB PROGS AND THE 540 DM 1000-500 THICKNESS LINES MOVE INTO
THE NORTHWEST PART OF THE FORECAST AREA BY 12Z AND ACROSS ALL BUT
THE SOUTHEAST CORNER BY 18Z SO SHOULD SEE SOME SNOW ACROSS THE
AREA TOMORROW MORNING.  BY THAT TIME THOUGH THE BEST LIFT WILL
HAVE MOVED EAST AND MOISTURE WILL BEGIN TO WANE...SO EXPECT THE
SNOW TO BE LIGHT AND NOT AMOUNT TO MUCH.  TEMPERATURES AT OR
ABOVE FREEZING AND GROUND TEMPERATURES SHOULD KEEP IT FROM
ACCUMULATING MUCH IF IT IS A LITTLE HEAVIER THAN EXPECTED.

WHETHER OR NOT IT SNOWS...TOMORROW WILL BE QUITE COLD WITH BRISK
NORTH WINDS.  TEMPERATURES WOULD JUST FALL DURING THE DAY IF IT
WOULD STAY CLOUDY...BUT GOOD DRYING WORKS INTO THE BVO AND TUL
AREAS AROUND NOON AND SHOULD SPREAD ACROSS THE REMAINDER OF THE
AREA DURING THE AFTERNOON.  WITH THE SUN...THERE WILL BE SOME
REBOUND.

AFTER TOMORROW THE WEATHER LOOKS QUIET FOR A DAY OR TWO WITH HIGH
PRESSURE DOMINATING THE ACTION.

TUL 032/043 023/047 025 +500
MLC 035/045 025/050 023 +700
BVO 030/040 020/047 025 +300
IDB 045/050 028/052 023 7910

.TUL...NONE.

ABBAS

BEGINNING AT 1000 AM MARCH 21 1995 THIS AREA FORECAST DISCUSSION
WILL BE EXPANDED TO INCLUDE THE NORTHWEST CORNER OF ARKANSAS.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 6:52 PM CSTSevere Thunderstorm WarningTSALeFlore53 min
Mar 6, 9:09 PM CSTSevere Thunderstorm WarningTSACreek51 min
Mar 6, 9:20 PM CSTFlash Flood WarningTSALatimer, LeFlore5 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.